I wasn't sure where to post this, but figured since many w/ME/CFS were or are using considerable amounts of folate with regards to methylation protocols, this might be something worth considering... I found this study on another forum. It's not a study of ME/CFS patients, but rather patients with diabetic kidney disease. Still, the part that caught my eye was this: "In addition to facilitating transport of folate, RFC-1 is also a transporter of thiamine monophosphate (TMP) and thiamine pyrophosphate (TPP)." http://www.medscape.com/viewarticle/731177http://www.medscape.com/viewarticle/731177 I don't have a subscription to Medscape, but here's part of the study that was quoted on the other forum:"A further factor underlying the association of high-dose vitamin B6, B9 and B12 supplements and metabolic dysfunction in diabetic nephropathy could be the effect of high-dose folic acid on metabolite transport via the folate transporter 1 (RFC-1). In addition to facilitating transport of folate, RFC-1 is also a transporter of thiamine monophosphate (TMP) and thiamine pyrophosphate (TPP). Diabetic nephropathy occurs within a background of thiamine (vitamin B1) deficiency owing to impaired renal reuptake of thiamine. Plasma thiamine concentrations were inversely linked to plasma soluble vascular cell adhesion protein 1 (sVCAM-1)—a risk marker of cardiovascular disease. Folate binds to and is transported into cells by the RFC-1 transporter. High-dose folic acid supplementation might exacerbate thiamine deficiency at susceptible sites, such as the kidney and vascular cells in diabetic nephropathy, by competing with TMP and TPP and impairing their uptake into tissues, thereby inhibiting sharing of thiamine metabolites between tissues rich in thiamine and those deficient in it." So, I guess I'm wondering if perhaps high-dose folate (even if it's not 'folic acid') might be interfering with and/or creating a thiamine deficiency, the symptoms of which can almost mimic those of ME/CFS. Severe thiamine deficiency is known as beriberi, which translated means, "I can't, I can't." ???